MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC RECIPROCATING MICRO SAW; MOTOR, SURGICAL INSTRUMENT, AC-POWERED

DEPUY SYNTHES PRODUCTS LLC RECIPROCATING MICRO SAW; MOTOR, SURGICAL INSTRUMENT, AC-POWERED
Catalog Number R-SAW
Medical Device Problem Codes Complete Loss of Power (4015); Excessive Heating (4030)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by switzerland that during service and evaluation, it was determined that the reciprocating saw attachment device was heating up during testing.It was further determined that the device failed visual inspection due to damaged connector/coupler, the cutter device could not be inserted, clamping jaws on the drum were broken off and corrosion was detected on the breaking point.It was further determined that the device failed pretest for visual assessment, blade insertion check and temperature assessment.It was noted in the service order that during pre-surgery, it was discovered that the device did not work.It was reported that there were no delays to the surgical procedure.There was no patient involvement reported.There were no reports of injuries, medical intervention or prolonged hospitalization.The exact date of the event was unknown.However, it was reported that the event occurred in 2023.All available information has been disclosed.If additional information should available, a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.H10 additional narrative: device evaluation: the actual device was returned for evaluation.During repair, it was determined that the reported condition that the device did not work was not confirmed.Therefore, an assignable root cause was not determined.However, during evaluation, it was determined that the clamping jaws being broken on the drum led to the failure that a cutter cannot be inserted and the corrosion was leading to exceeding temperature due to higher friction.The assignable root cause was determined to be traced to maintenance.Device history review: a review of the device history record was performed which indicated that there were no relevant issues identified during the manufacture of the device that may have contributed to the reported condition.(b)(4).

Brand Name
RECIPROCATING MICRO SAW
Common Device Name
MOTOR, SURGICAL INSTRUMENT, AC-POWERED
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
kate karberg
4500 riverside drive
palm beach gardens, FL 
3035526892
MDR Report Key18579518
Report Number1045834-2024-00065
Device Sequence Number12890927
Product Code GEY
UDI-Device Identifier00845384007173
UDI-Public00845384007173
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K080802
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberR-SAW
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2024
Initial Report FDA Received Date01/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/14/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown